Topological Methods in Nonlinear Analysis
- Topol. Methods Nonlinear Anal.
- Volume 19, Number 1 (2002), 39-61.
Massera's theorem for quasi-periodic differential equations
For a scalar, first order ordinary differential equation which depends periodically on time, Massera's Theorem says that the existence of a bounded solution implies the existence of a periodic solution. Though the statement is false when periodicity is replaced by quasi-periodicity, solutions with some kind of recurrence are anyway expected when the equation is quasi-periodic in time. Indeed we first prove that the existence of a bounded solution implies the existence of a solution which is quasi-periodic in a weak sense. The partial differential equation, having our original equation as its equation of characteristics, plays a key role in the introduction of this notion of weak quasi-periodicity. Then we compare our approach with others already known in the literature. Finally, we give an explicit example of the weak case, and an extension to higher dimension for a special class of equations.
Topol. Methods Nonlinear Anal., Volume 19, Number 1 (2002), 39-61.
First available in Project Euclid: 2 August 2016
Permanent link to this document
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Ortega, Rafael; Tarallo, Massimo. Massera's theorem for quasi-periodic differential equations. Topol. Methods Nonlinear Anal. 19 (2002), no. 1, 39--61. https://projecteuclid.org/euclid.tmna/1470138279